MAUDE Adverse Event Report: WARSAW ORTHOPEDICS ELEVATE SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

WARSAW ORTHOPEDICS ELEVATE SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 8880928
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Pre-op diagnosis: lumbar spinal canal stenosis at l4-5 and s1 procedure: transforaminal lumbar interbody fusion it was reported that intra-op, the connection part of the cage broke upon insertion.Fragments were removed from the patient however some might have remained inside the patient.No patient complications were reported as a result of the event.
 
Additional Manufacturer Narrative
Product analysis: visual and functional inspection of the elevate spacer confirmed the upper component ears/tabs have been broken off and not returned for analysis.Optical and microscopic examination did identify any damage at the bottom or sides of the spacers components.Optical and microscopic examination of the implant identified very light surface marks and rib deformation on the upper peek top.It appears the spacer was overloaded when the spacers height was adjusted while implanted.This is consistent with incomplete distraction/preparation of the disc space prior to attempted implantation of the implant.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: visual and functional inspection of the elevate spacer confirmed the ears/tabs have been broken off and nor returned for analysis.Optical and microscopic examination did not identify any damage on the bottom or sides of the implant; however, light surface marks and rib deformation was found on the upper peak surface.This damage is consistent with the implant being impacted in a disc space that is not distracted enough to allow the implant to smoothly enter.When the implant is forced in place the distal end of the upper surface plate can be forced upward where the ears/tabs see a load and can break.If information is provided in the future, a supplemental report will be issued.

Brand Name
ELEVATE SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key7863617
Report Number1030489-2018-01232
Device Sequence Number11154755
Product Code MAX
UDI-Device Identifier00643169430822
UDI-Public00643169430822
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K142559
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/09/2024
Device Catalogue Number8880928
Device Lot Number0503479W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2018
Initial Date Received by Manufacturer 08/22/2018
Supplement Date Received by Manufacturer12/19/2018
12/19/2018
Initial Report FDA Received Date09/11/2018
Supplement Report FDA Received Date01/14/2019
03/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR